Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Aug 10, 2017, 3:53 PM PDT for Trinity County, California. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 3:53 PM PDT (22:53 UTC)
- Expired
- Aug 10, 2017, 4:30 PM PDT
- In force
- 37 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 87 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612 WWUS86 KEKA 102253 SPSEKA Special Weather Statement National Weather Service Eureka CA 353 PM PDT THU AUG 10 2017 CAZ108-102330- Southern Trinity CA- 353 PM PDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL 430 PM PDT... At 352 PM PDT, Doppler radar was tracking a strong thunderstorm near Peanut, or 9 miles southwest of Hayfork. This storm was nearly stationary. Half inch hail, winds in excess of 40 mph, and lightning will be possible with this storm. Locations impacted include... Forest Glen and Peanut. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4035 12334 4056 12337 4056 12318 4039 12311 TIME...MOT...LOC 2252Z 258DEG 1KT 4046 12325 $$ RPA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:34 PM PDT, 19 minutes earlier.
Area forecast discussion, Aug 10, 3:34 PM PDT, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
334 PM PDT Thu Aug 10 2017
.SYNOPSIS...An upper level low will gradually weaken and move
east. Thunderstorm coverage will decrease over the next couple of
days. Slightly above average temperatures will prevail through
the week and into the weekend.
&&
.DISCUSSION...An upper low continues to meander over the area
today. This low was responsible for morning thunderstorms along
the Redwood Coast. Those thunderstorms gradually weakened by mid-
morning. Inland convection started to develop a bit earlier than
on Wednesday, but the intensity of the thunderstorms has been a
bit weaker thus far. Dry air has wrapped into the upper low from
the SE. This should gradually decrease the overall coverage of
thunderstorms. However, a few thunderstorms could still be strong
into the early evening hours with hail, gusty winds, and cloud-
to-ground lightning.
Coastal stratus continues with a clear patch downwind from Cape
Mendocino just offshore Mendocino County. After increasing to
almost 2500 feet in depth, the marine layer has decrease slightly
(back to near 2000 feet). High resolution 975mb moisture flux
convergence forecast data indicates that some patchy drizzle is
possible once again later tonight along the Redwood Coast.
Rain chances will decrease after this evening as the upper low
fills and a more broad upper trough sets up along the Pacific
Coast. This feature should keep inland temperatures closer to
normal through early next week. The models are indicating that an
upper low may develop south the local area thereafter, with a
slight ridging and warmer inland temperatures by next Wednesday.
Coastal stratus will continue through the next few days. There are
indications that some improvement in coastal conditions will be
seen by late in the weekend and early next week. /SEC
&&
.AVIATION...North coast airports remained mostly IFR-LIFR from
last evening through early afternoon. Vis was mostly MVFR through
the period occasionally dipping into IFR. The marine clouds and
fog have been fairly persistent over the last few days or so, with
occasional restrictive flight operations...especially at ACV.
Limited coastal clearing expected today...otherwise, the marine
stratus intrusion will continue through the period. An interesting
upper level low rotating over Northwest California presented
another potential flight hazard (at mostly ACV) as nocturnal
offshore thunderstorms rotated across the coast...therefore
bringing Thunderstorms and lightning to the north of Cape
Mendocino. ACV actually reported a T-storm, lightning and showers
early-mid morning. Threat of thunderstorms affecting flight
hazards will continue across the interior mountain areas through
evening. This includes the Yolla Bolla area of Mendocino.
Otherwise, most of Mendocino will remain VFR except near the
immediate coast where the marine influence will continue. /TA
&&
.MARINE...Marine conditions continue to be relatively unchanged,
with light to moderate northerlies across most of the waters. This
will lead to low resultant sea state across NW California waters.
Winds will begin to ramp up gradually Friday afternoon and
continue through the weekend, particularly south of Cape Mendocino
where wind gusts may reach 30 kt. Winds will increase more
dramatically Sunday night and beyond as a strong area of high
pressure builds into the East Pacific Ocean. The strong northerly
pressure gradient will allow gale force wind gusts to develop.
Seas will respond accordingly, and larger, steeper seas can be
expected Sunday through Monday. /RCL
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 AM to 9 PM Saturday for PZZ475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Aug 10, 3:22 AM PDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 322 AM PDT Thu Aug 10 2017 CAZ101>106-109-112-113-111030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 322 AM PDT Thu Aug 10 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-111030- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 322 AM PDT Thu Aug 10 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Thunderstorms are expected again this afternoon and evening. In addition to lightning...heavy showers, hail, and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 1:57 PM PDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Eureka CA 157 PM PDT THU AUG 10 2017 CAZ108-102130- Southern Trinity CA- 157 PM PDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL 230 PM PDT... At 156 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Peanut, or 8 miles west of Hayfork. This storm was nearly stationary. Half inch hail, winds in excess of 40 mph, and lightning will be possible with this storm. Locations impacted include... Hayfork and Peanut. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is possible with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4040 12332 4056 12344 4065 12326 4045 12314 TIME...MOT...LOC 2056Z 235DEG 1KT 4053 12330 RPA
Special weather statement, Aug 10, 2:09 PM PDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Eureka CA 209 PM PDT THU AUG 10 2017 CAZ108-102145- Southern Trinity CA- 209 PM PDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY COUNTY UNTIL 245 PM PDT... At 208 PM PDT, Doppler radar was tracking a strong thunderstorm near Ruth. This storm was nearly stationary. Half inch hail, winds in excess of 40 mph, and lightning will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is possible with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4034 12352 4041 12343 4032 12329 4023 12340 TIME...MOT...LOC 2108Z 325DEG 3KT 4034 12344 RPA
Special weather statement, Aug 10, 2:28 PM PDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Eureka CA
228 PM PDT THU AUG 10 2017
CAZ105-107-102200-
Northern Humboldt Interior CA-Northern Trinity CA-
228 PM PDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRINITY AND
NORTHEASTERN HUMBOLDT COUNTIES UNTIL 300 PM PDT...
At 226 PM PDT, Doppler radar was tracking strong thunderstorms 8
miles northeast of Denny, or 19 miles northeast of Willow Creek.
These storms were nearly stationary over the mountains.
Half inch hail, winds in excess of 40 mph, and lightning will be
possible with these storms.
Locations impacted include...
Denny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is possible with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4083 12302 4092 12335 4106 12355 4122 12345
4120 12342 4115 12338 4116 12335 4114 12332
4114 12330 4108 12324 4107 12311 4106 12309
4105 12306 4100 12304 4101 12298 4099 12292
TIME...MOT...LOC 2126Z 319DEG 1KT 4105 12329
RPA/WCISpecial weather statement, Aug 10, 2:43 PM PDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Eureka CA 243 PM PDT THU AUG 10 2017 CAZ107-108-102215- Southern Trinity CA-Northern Trinity CA- 243 PM PDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL 315 PM PDT... At 242 PM PDT, Doppler radar was tracking a strong thunderstorm near Del Loma, or 16 miles northwest of Hayfork. This storm was nearly stationary. Winds in excess of 40 mph, small hail, and lightning will be possible with this storm. This storm will remain over mainly rural areas of west central Trinity County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is possible with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4068 12327 4063 12349 4080 12352 4079 12335 TIME...MOT...LOC 2142Z 167DEG 4KT 4073 12339 RPA
Special weather statement, Aug 10, 3:06 PM PDT, 47 minutes before
Special Weather Statement
National Weather Service Eureka CA
306 PM PDT THU AUG 10 2017
CAZ107-108-102245-
Southern Trinity CA-Northern Trinity CA-
306 PM PDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRINITY AND
NORTHEASTERN HUMBOLDT COUNTIES UNTIL 345 PM PDT...
At 304 PM PDT, Doppler radar was tracking strong thunderstorms over
northern Trinity County including highway 299 from Burnt Ranch
to Del Loma.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Burnt Ranch, Del Loma and Denny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is possible with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4079 12291 4077 12328 4067 12332 4066 12354
4094 12347 4095 12344 4097 12345 4101 12341
4106 12342 4106 12344 4118 12341 4115 12338
4116 12335 4114 12332 4114 12330 4108 12324
4108 12314 4105 12306
TIME...MOT...LOC 2204Z 208DEG 1KT 4094 12330
RPA/WCISpecial weather statement, Aug 10, 3:53 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Eureka CA 353 PM PDT THU AUG 10 2017 CAZ108-102330- Southern Trinity CA- 353 PM PDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL 430 PM PDT... At 352 PM PDT, Doppler radar was tracking a strong thunderstorm near Peanut, or 9 miles southwest of Hayfork. This storm was nearly stationary. Half inch hail, winds in excess of 40 mph, and lightning will be possible with this storm. Locations impacted include... Forest Glen and Peanut. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4035 12334 4056 12337 4056 12318 4039 12311 TIME...MOT...LOC 2252Z 258DEG 1KT 4046 12325 RPA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:17 PM PDT | Special Weather Statement | EKA | Trinity | 28 min |
| Aug 10, 1:57 PM PDT | Special Weather Statement | EKA | Trinity | 33 min |
| Aug 10, 2:09 PM PDT | Special Weather Statement | EKA | Trinity | 36 min |
| Aug 10, 2:26 PM PDT | Small Craft Advisory | EKA | 8 days | |
| Aug 10, 2:28 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
| Aug 10, 2:43 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
| Aug 10, 3:06 PM PDT | Special Weather Statement | EKA | Trinity | 39 min |
| Aug 10, 3:28 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 32 min |
| Aug 10, 3:30 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 30 min |
| Aug 10, 4:03 PM PDT | Special Weather Statement | EKA | Mendocino | 42 min |
| Aug 10, 4:05 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 25 min |
| Aug 10, 4:08 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 37 min |
| Aug 10, 4:30 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 30 min |
| Aug 10, 4:45 PM PDT | Areal Flood Advisory | EKA | Trinity | 105 min |
| Aug 10, 4:48 PM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Aug 10, 4:52 PM PDT | Special Weather Statement | EKA | Trinity | 23 min |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.